TITLE

Amitriptyline Absorption in a Patient With Short Bowel Syndrome

AUTHOR(S)
Robbins, Brett; Reiss, Robert A.
PUB. DATE
August 1999
SOURCE
American Journal of Gastroenterology;Aug1999, Vol. 94 Issue 8, p2302
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Oral drug therapy in patients with short bowel syndrome can be quite challenging. We report the case of a 40-yr-old woman with short bowel syndrome and depression requiring antidepressant drug therapy. After buccal administration of amitriptyline, therapeutic serum antidepressant concentrations were attained despite the patient having only 18 inches of proximal small bowel. Clinical improvement in mood was seen, with the only drug side effects being dry mouth and bitter drug taste. Buccal absorption likely is playing a major role in attaining therapeutic serum tricyclic antidepressants drug concentrations.
ACCESSION #
17831145

 

Related Articles

  • Bupropion.  // Reactions Weekly;6/13/2009, Issue 1256, p11 

    The article describes the case of a 33-year-old woman who experienced syndrome of inappropriate antidiuretic hormone (SIADH) and altered consciousness following administration of bupropion. The woman, who had a history of adrenalectomy and psychotic depression, was also receiving quetiapine,...

  • Cyclophosphamide-induced generalised reticulated skin pigmentation: a rare presentation. Youssef, Monia; Mokni, Sana; Belhadjali, Hichem; Aouem, Karim; Moussa, Adnène; Laatiri, Adnène; Zili, Jameleddine // International Journal of Clinical Pharmacy;Jun2013, Vol. 35 Issue 3, p309 

    Case We describe a 55-year-old woman suffering from Sezary syndrome, had undergone chemotherapy consisting of cycles of cyclophosphamide and prednisone. 10 months later, she noticed a progressively increasing reticulated generalised pigmentation in the face, trunk and the extremities....

  • Tocilizumab.  // Reactions Weekly;Sep2014, Vol. 1520 Issue 1, p207 

    The article presents a case study of a 15-year old male patient who developed multiple upper gastrointestinal perforations during treatment of tocilizumab for juvenile idiopathic arthritis.

  • Escitalopram.  // Reactions Weekly;2/9/2008, Issue 1188, p12 

    The article describes the case of a 34-year-old woman who developed restless legs syndrome after starting treatment with antidepressant escitalopram for a depressed mood. After 2 days of therapy with escitalopram, the patient reported extreme creeping and crawling sensations running through her...

  • Clozapine.  // Reactions Weekly;3/11/2006, Issue 1092, p11 

    Discusses research being done on the development of clozapine-associated acute enterocolitis in a female patient. Reference to a study by Y. Sim et al., published in the February 2006 issue of the "Journal of Clinical Psychopharmacology"; Medical history of the patient; Increase in the dosage of...

  • Chorionic gonadotropin/menotropin.  // Reactions Weekly;6/13/2009, Issue 1256, p13 

    The article describes the case of a 33-year old woman who experienced ovarian hyperstimulation syndrome following administration of chorionic gonadotropin and menotropin. The woman was presented with abdominal ascites and effusion. Massive ascites and intraabdominal haemorrhage were confirmed...

  • Methadone/quetiapine/venlafaxine.  // Reactions Weekly;Oct2013, Issue 1475, p27 

    The article presents a case study of a 36-year-old man who, while receiving methadone, quetiapine and venlafaxine, developed neuroleptic malignant syndrome (NMS).

  • Selecting an Antidepressant for Use in a Patient with Epilepsy: Safety Considerations. Curran, S.; de Pauw, K. // Drug Safety;Feb1998, Vol. 18 Issue 2, p125 

    Depression is a common and disabling condition and is especially disabling for patients who also have epilepsy. Antidepressants, particularly the tricyclic antidepressants are well known to be associated with seizure activity, but this is a very neglected area of research. Most of the data on...

  • Duloxetine-induced hypomania: case report and brief review of the literature on serotonin-noradrenaline reuptake inhibitors (SNRIs)-induced mood switching. Peritogiannis, Vaios; Hyphantis, Thomas; Antoniou, Katerina; Mouka, Vassiliki; Mavreas, Venetsanos // Annals of General Psychiatry;2008 Supplement 1, Vol. 7, Special section p1 

    Background Manic switching during antidepressant treatment has been reported with every class of antidepressant drugs. SNRIs, namely venlafaxine, milnacipran and duloxetine have been increasingly used for the treatment of unipolar and bipolar depression and are well tolerated and sufficiently...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics